Alert archive / Wyoming / Tornado Warnings in 2008
Tornado Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at May 29, 2008, 3:30 PM MDT for Johnson County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2008, 3:30 PM MDT (21:30 UTC)
- Expired
- May 29, 2008, 4:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 234 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 12:52 PM MST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KRIW 292130
TORRIW
WYC019-292200-
/O.NEW.KRIW.TO.W.0004.080529T2130Z-080529T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT THU MAY 29 2008
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 400 PM MDT
* AT 325 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
I90 EXIT 82...OR ABOUT 27 MILES SOUTHEAST OF BUFFALO...MOVING
NORTHEAST AT 21 MPH.
* THE TORNADO WILL BE NEAR...
POWDER RIVER REST AREA AND I90 EXIT 88 BY 335 PM MDT...
I90 EXIT 91 BY 340 PM MDT...
I90 MILE MARKER 95 BY 350 PM MDT...
THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.
DO NOT USE YOUR CAR TO ATTEMPT TO OUTRUN A TORNADO. MOTORISTS SHOULD
LOOK FOR SHELTER IN A SUBSTANTIAL BUILDING. AS A LAST RESORT...TAKE
COVER IN A DITCH OR LOW SPOT. OVERPASSES ARE NOT SAFE.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4407 10620 4419 10638 4446 10605 4443 10601
4442 10601 4432 10602 4432 10601 4419 10601
TIME...MOT...LOC 2130Z 225DEG 18KT 4420 10619
$$
SKRBAC2 follow-up statements
000
WWUS55 KRIW 292139
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
338 PM MDT THU MAY 29 2008
WYC019-292200-
/O.CON.KRIW.TO.W.0004.000000T0000Z-080529T2200Z/
JOHNSON WY-
338 PM MDT THU MAY 29 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EAST
CENTRAL JOHNSON COUNTY...
AT 333 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR I90 EXIT 88...OR ABOUT 29 MILES SOUTHEAST OF
BUFFALO...MOVING NORTHEAST AT 23 MPH.
THE TORNADO WILL BE NEAR...
I90 EXIT 91 BY 345 PM MDT...
I90 MILE MARKER 95 BY 355 PM MDT...
THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.
DO NOT USE YOUR CAR TO ATTEMPT TO OUTRUN A TORNADO. MOTORISTS SHOULD
LOOK FOR SHELTER IN A SUBSTANTIAL BUILDING. AS A LAST RESORT...TAKE
COVER IN A DITCH OR LOW SPOT. OVERPASSES ARE NOT SAFE.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4416 10606 4413 10610 4413 10611 4407 10619
4407 10620 4410 10624 4422 10631 4432 10601
4418 10601
TIME...MOT...LOC 2138Z 247DEG 20KT 4417 10614
$$
SKRBAC000
WWUS55 KRIW 292156
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
356 PM MDT THU MAY 29 2008
WYC019-292206-
/O.EXP.KRIW.TO.W.0004.000000T0000Z-080529T2200Z/
JOHNSON WY-
356 PM MDT THU MAY 29 2008
...THE TORNADO WARNING FOR EAST CENTRAL JOHNSON COUNTY EXPIRES AT 400
PM MDT...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4416 10606 4413 10610 4413 10611 4407 10619
4407 10620 4410 10624 4422 10631 4432 10601
4418 10601
TIME...MOT...LOC 2156Z 254DEG 21KT 4419 10599
$$
SKRBACWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at May 29, 3:07 PM MDT, 23 minutes earlier.
Area forecast discussion, May 29, 3:07 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 307 PM MDT THU MAY 29 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY SHORTWAVE WILL MOVE INTO THE DAKOTAS TONIGHT...AND SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER INTO THE EVENING IN THE MOUNTAINS AND IN NORTHERN NATRONA AND JOHNSON COUNTIES...WHERE LIFTED INDICES WILL REMAIN BELOW ZERO C THROUGH 06Z FRIDAY. SUBSIDENCE BEHIND THE SHORTWAVE WILL MOVE ACROSS WESTERN AND CENTRAL WY WILL CAUSE SHOWER ACTIVITY TO DIMINISH AFTER MIDNIGHT WITH PARTIAL CLEARING IN THE LOWER ELEVATIONS. H5 RIDGE WILL FLATTEN OUT FRIDAY...AND DRIER...MORE STABLE AIR WILL MOVE INTO SOUTHERN WY. ACROSS THE NORTHERN TWO-THIRDS OF WYOMING...SFC DEWPOINTS WILL STILL BE IN THE 30S TO NEAR 40 F AND LIFTED INDICES WILL BE NEAR OR SLIGHTLY BELOW ZERO C. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THIS AREA FRIDAY AFTERNOON AND EVENING...BUT WILL REMAIN BELOW SEVERE LEVELS GIVEN WEAK SPEED AND DIRECTIONAL SHEAR UP TO H5. HIGHS FRIDAY WILL BE SLIGHTLY BELOW NORMAL WITH H7 TEMPERATURES BETWEEN 2 C AND 5 C. H5 RIDGE WILL AMPLIFY AND CREST OVER THE NORTHERN ROCKIES SATURDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS RESTRICTED TO THE HIGHER ELEVATIONS DURING PEAK HEATING. HIGHS SATURDAY WILL INCREASE INTO THE 70S TO NEAR 80 EAST OF THE DIVIDE. MID LEVEL MOISTURE WILL RIDE ACROSS THE NORTHERN PORTION OF THE RIDGE INTO WESTERN AND NORTHERN WY SUNDAY. A LEE SFC TROUGH WILL FORM OVER THE CO FRONT RANGE AS WELL SUNDAY. EAST TO NORTHEAST WINDS WILL DEVELOP EAST OF THE DIVIDE NORTH OF THE SFC TROUGH SUNDAY AND INCREASE LOW LEVEL MOISTURE IN THE BOUNDARY LAYER. STRONG DAYTIME HEATING AND INCREASING LOW AND MID LEVEL MOISTURE WILL GENERATE AFTERNOON SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE AND ACROSS WESTERN WY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY PATTERN DURING THIS PERIOD EVOLVES TO A MUCH MORE PROGRESSIVE ZONAL FLOW AS ALEUTIAN LOW MOVES INTO GULF OF ALASKA MONDAY...KICKING HIGH OVER LOW REX BLOCK THAT HAS BEEN A PERSISTENT FEATURE ALONG THE NORTH AMERICAN WEST COAST INLAND. BOTH GFS AND ECMWF ALONG WITH NCEP ENS MEAN SHOW THE NORTHERN STREAM TROUGH PASSAGE ON MONDAY NIGHT WHILE SW LOW BRIEFLY GETS CUT OFF FROM WESTERLIES OFF SOUTHERN CALIFORNIA COAST. THIS SOUTHERN SYSTEM SYSTEM IS EXPECTED TO OPEN AND LIFT ACROSS THE CENTRAL ROCKIES WEDNESDAY. OVERALL THIS WILL BE A MUCH LESS ACTIVE PERIOD WITH MOSTLY DRY CONDITIONS ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. FAST MOVING SYSTEMS IN THIS PROGRESSIVE FLOW WITH TWO DISTINCT TROUGH PASSAGES MONDAY NIGHT AND WEDNESDAY...AND QUASI-STATIONARY DRYLINE NEAR A CPR-SOUTH PASS LINE WILL RESULT IN AT LEAST A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ALONG AND NORTH OF THIS BOUNDARY WITH A BETTER CHANCE ALONG THE INTERSTATE 25 CORRIDOR WRAPPING BACK INTO THE NORTHERN BIG HORN BASIN WHERE BETTER MOISTURE AND INSTABILITY WILL EXIST. AFTER ABOVE NORMAL TEMPERATURES ON SUNDAY A SLIGHT COOLDOWN TO MORE NORMAL TEMPERATURES WILL OCCUR MONDAY THROUGH WEDNESDAY AS UPPER RIDGE FLATTENS. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED AROUND THE AREA THROUGH 03Z...THEN ISOLATED SHOWERS AND STORMS WILL PERSIST THROUGH 09Z. LOCAL MVFR CONDITIONS WILL OCCUR DUE TO HEAVY RAIN. SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. WIND GUSTS TO 40 KNOTS ARE POSSIBLE AS WELL. VFR CONDITIONS WILL PREVAIL FROM 09Z THROUGH 18Z FRIDAY WITH ISOLATED SHOWERS. && .FIRE WEATHER... UPPER LEVEL LOW PRESSURE WILL MOVE EAST OF WYOMING TONIGHT...AND SKIES WILL BECOME PARTLY CLOUDY. THERE WILL BE STRONG RELATIVE HUMIDITY RECOVERIES TONIGHT. UNSETTLED WEATHER WILL CONTINUE ACROSS THE NORTHERN TWO-THIRDS OF WYOMING FRIDAY AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING IN THE AFTERNOON. THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL...BUT SHOULD REMAIN BELOW SEVERE LEVELS. SATURDAY WILL BE A DRIER DAY WITH ONLY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS. RELATIVE HUMIDITIES IN THE AFTERNOON WILL FALL INTO THE TEENS EAST OF THE DIVIDE SATURDAY WITH HIGH TEMPERATURES IN THE 70S EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SMITH LONG TERM...AEM AVIATION...AR FIRE WEATHER...SMITH
Hazardous weather outlook, May 29, 3:09 PM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MDT THU MAY 29 2008 WYZ001>020-022>030-301200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 309 PM MDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE WILL REMAIN UNSTABLE THIS AFTERNOON AND EVENING. THIS WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF WESTERN AND CENTRAL WYOMING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE EAST OF THE DIVIDE. THE MAIN THREATS ASSOCIATED WITH THESE STORMS WILL BE LARGE HAIL...GUSTY WIND AND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE ATMOSPHERE WILL REMAIN UNSTABLE FRIDAY. THIS WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO MUCH OF WESTERN AND CENTRAL WYOMING WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED OVER THE MOUNTAINS. THE OVERALL COVERAGE OF THE STORMS SHOULD DECREASE...HOWEVER...AS DRIER HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. THE MAIN THREATS ASSOCIATED WITH ANY STORMS WILL BE LIGHTNING...GUSTY WIND...AND SMALL HAIL. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OVER 40 MPH AND ANY NEW RAINFALL AMOUNTS TODAY. THANK YOU. TEAM RIVERTON
In the hours before
Local storm report, May 29, 2:03 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TORNADO 10 NE THERMOPOLIS 43.75N 108.07W
05/29/2008 HOT SPRINGS WY LAW ENFORCEMENT
HIGHWAY PATROL EAST OF KIRBY SPOTTED A TORNADO.
&&
RD/ARSpecial weather statement, May 29, 2:16 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 216 PM MDT THU MAY 29 2008 WYZ017-018-292100- LANDER FOOTHILLS-WIND RIVER BASIN- 216 PM MDT THU MAY 29 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES EAST OF U.S. HWY 287 MILE MARKER 80...OR 6 MILES EAST OF LANDER...MOVING NORTHEAST AT 13 MPH. HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATIONS OF HUDSON AND ARAPAHOE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4309 10843 4289 10822 4270 10863 4284 10878 TIME...MOT...LOC 2016Z 232DEG 11KT 4283 10861 SKRBAC
Special weather statement, May 29, 2:25 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 225 PM MDT THU MAY 29 2008 WYZ020-022-292200- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 225 PM MDT THU MAY 29 2008 THUNDERSTORMS WILL MOVE THROUGH NATRONA COUNTY THROUGH THE AFTERNOON. SOME OF THE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL AND HEAVY RAIN. SEEK SHELTER INDOORS IF A STORM APPROACHES YOUR LOCATION.
Local storm report, May 29, 2:56 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 SE LANDER 42.79N 108.67W
05/29/2008 M1.00 INCH FREMONT WY PUBLIC
&&
DBERCSpecial weather statement, May 29, 3:13 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 313 PM MDT THU MAY 29 2008 WYZ008-009-011-292200- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-SOUTHEAST JOHNSON COUNTY- 313 PM MDT THU MAY 29 2008 ...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11 MILES SOUTHWEST OF MAYOWORTH...OR 43 MILES SOUTH OF BUFFALO...MOVING EAST AT 35 MPH. OTHER THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS MUCH OF JOHNSON COUNTY...ESPECIALLY ACROSS THE SOUTH AND EAST. THE ATMOSPHERE IS FAVORABLE FOR SOME OF THESE STORMS TO TURN SEVERE THIS AFTERNOON AND EVENING. HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THESE STORMS. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4405 10636 4382 10624 4363 10702 4379 10712 TIME...MOT...LOC 2113Z 248DEG 31KT 4374 10695
Local storm report, May 29, 3:28 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TORNADO DUBOIS 43.54N 109.64W
05/28/2008 FREMONT WY NWS STORM SURVEY
*** 1 INJ *** BRIEF TORNADO TOUCHDOWN IN MIDDLE OF
DUBOIS. DAMAGE TO RESTROOM FACILITY ROOF AND 8X8 INCH
SIGN POST OF LOCAL BUSINESS. DAMAGE CONSISTENT WITH
TORNADO, NOT MICROBURST, AND CONFINED TO LESS THAN 1
SQUARE BLOCK. 1 INJURY FROM BROKEN WINDOWN GLASS. RATED
EF0.
&&
MCDONALDThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:01 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Johnson | 44 min |
| May 28, 6:28 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Washakie | 36 min |
| May 28, 6:32 PM MDT | Special Weather Statement | RIW | 43 min | |
| May 28, 7:56 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 49 min |
| May 29, 12:54 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 26 min |
| May 29, 1:16 PM MDT | Tornado Warning | RIW | Hot Springs | 29 min |
| May 29, 1:40 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Hot Springs, Park, Washakie | 35 min |
| May 29, 2:16 PM MDT | Special Weather Statement | RIW | Fremont | 44 min |
| May 29, 2:32 PM MDT | Severe Thunderstorm Warning | RIW | Washakie | 31 min |
| May 29, 3:13 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| May 29, 4:51 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| May 29, 5:16 PM MDT | Special Weather Statement | RIW | Johnson | 29 min |
Nearby
Tornado Warnings in Wyoming, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.